This is related to birth control pills and chest tightness,

Patient

Q: This is related to birth control pills and chest tightness, I’m not sure if a gynecologist or cardiologist would help me answer my question. I had been taking the birth control pills, MonoNessa, for 3 months. During the last three months I experienced everything from mild/severe breast tenderness, mild/severe migraines, dull/mild/severe cramping, intense PMS, and mood swings due to the hormonal difference happening. During the placebo week of my third month I started to get a dull to mild ache in my upper left chest. This was a constant ache that lasted for 6 days. Sometimes it would go away for an hour or two but then come back. I noticed at times a sharp pain (lasting only a few seconds) which appeared first in the morning and then would sporadically appear throughout the day for 3-4 days. It made it very hard to concentrate on my everyday life because the pain was resting on my heart. I felt healthy other than my chest hurt and some other side effects due to the pill (breast tenderness, cramping). I was not short of breath and am not a smoker. I’m also 23 years old so a heart attack/blood clot at my age is very unlikely because I exercise regularly and eat a healthy diet. Even after my placebo week was over and I was on active pills the ache was still there so I went to go see an APNP. She basically played down the chest tightness issue and told me to take out the placebo week to get rid of the side effects. I wanted to stop taking the pills entirely, which my APNP didn’t approve of since I’m sexually active. I didn’t listen to her and I stopped taking the pills. The chest tightness was gone within a day or two of coming off the pills. I’ve been off of it for a little over a week and a half and feel 100% better than I have ever felt when taking the pills. My question is, was the chest tightness serious? Was it related to my birth control? And does this mean I should never be on birth control again in my life? These questions have been on my mind for a while now and wanted some insight on the issue. Thanks!

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews